Thunderstorm Wind, Graves
- When
- July 10, 11:45 AM CST
- Where
- Graves County, Symsonia
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- POST OFFICE
- Coordinates
- 36.917, -88.517
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 10, 1:00 AM CST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT WED JUL 10 2002 KPAH 88D SHOWS CONVECTION CONTINUING JUST EAST OF FA...EXTENDING BACK INTO FAR ERN PTNS...WITH EVEN SOME ISOLD CELLS INTO SCNTL IL. THIS ACTIVITY IS OCCURRING ALONG THE WIND SHIFT LINE OF THE INCOMING FRONTAL BOUNDARY...THOUGH DRIER AIR LAGS WELL BEHIND IT. BELIEVE TSRA CHANCES WL FOCUS ALONG THIS BOUNDARY TODAY...AND THUS WL BE PRESERVED PRIMARILY FOR SRN PTNS FA...WITH MAYBE A 20% CHC OR LESS ACROSS THE NORTH...WITH THE TD BOUNDARY. ISOLD ACTIVITY AS FAR N AND W AS CNTL MO...EVEN AT THIS TIME OF NIGHT...SUGGESTS MAYBE A SLGT CHC POP NORTH WOULD BE PRUDENT TODAY. AFTER THAT...THE APPROACHING UPPER WAVE WL PRETTY MUCH KEEP A LOW CHC POP IN THE FCST THRU THE WEEKEND...AFTER WHICH TIME THE WAVE DEPARTS AND THE UPR RIDGE BUILDS BACK IN. THAT IN TURN WL RESULT IN DRIER AND HOTTER WX NEXT WEEK. WL STAY WITH WARMER GUIDANCE NR TERM...BUT IT IS LOOKING INCREASINGLY LKLY THAT COOLER AIR WL IN FACT USHER IN AS THE OPEN UPR WAVE TRANSLATES OVERTOP PAH FA. MAV AND NOW EVEN WARM FWC IS RESPONDING W/TEMPS 5-10F COOLER BY THU-FRI...SO WL GO AHEAD AND BITE INTO THAT COOL OFF THOUGH NOT ALL THE WAY. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-101925- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 825 AM CDT WED JUL 10 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... HAZARDS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA...FOR MAINLY THE AFTERNOON AND OVERNIGHT HOURS. DISCUSSION... A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTH ACROSS THE AREA TODAY. MEANWHILE...UPPER LEVEL IMPULSES WILL MOVE SOUTHEAST FROM THE PLAINS AND UPPER MIDWEST. OVER THE NEXT 24 HOURS...THESE WEATHER FEATURES WILL INTERACT WITH VERY MOIST AND UNSTABLE CONDITIONS ALREADY IN PLACE...TO PROVIDE THE AREA WITH A THREAT FOR SOME THUNDERSTORM ACTIVITY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS STRONG WINDS AND HAIL. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS MAY BE REQUESTED LATER TODAY AND TONIGHT.
The Paducah radar (KPAH), 28 km away, was scanning. The volume nearest the first event began at 17:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302088.